Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 71, NWS Milwaukee, WI

September 23, 2018

NWS Milwaukee, WI issued this small craft advisory at Sep 23, 2018, 8:22 PM CDT. It took effect at Sep 24, 2018, 4:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2018, 8:22 PM CDT (01:22 UTC)
In effect from
Sep 24, 2018, 4:00 AM CDT
Expired
Sep 24, 2018, 12:00 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

368 
WHUS73 KMKX 240122
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
822 PM CDT Sun Sep 23 2018

...Increasing Southeast Winds And Building Waves Tonight...

LMZ643-240930-
/O.NEW.KMKX.SC.Y.0071.180924T0900Z-180924T1700Z/
Sheboygan to Port Washington WI-
822 PM CDT Sun Sep 23 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON CDT MONDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 4 AM to noon CDT
Monday. 

* WINDS: East 10 to 15 knots tonight, becoming 15 to 20 knots by 
  Monday morning. Winds diminishing again by Monday afternoon. 

* WAVES: 1 to 3 feet, building to 4 to 5 feet by sunrise, then
  diminishing in the afternoon on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
3 follow-up statements
312 
WHUS73 KMKX 240842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
342 AM CDT Mon Sep 24 2018

...HIGH WAVES THIS MORNING...

LMZ644-241645-
/O.EXA.KMKX.SC.Y.0071.180924T0900Z-180924T1700Z/
Port Washington to North Point Light WI-
342 AM CDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until noon CDT today. 

* WINDS: Southeast at 10 to 20 knots.

* WAVES: 3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ643-241645-
/O.CON.KMKX.SC.Y.0071.180924T0900Z-180924T1700Z/
Sheboygan to Port Washington WI-
342 AM CDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WINDS: Southeast at 10 to 20 knots.

* WAVES: 3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
768 
WHUS73 KMKX 241422
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
922 AM CDT Mon Sep 24 2018

...Waves subsiding through early afternoon....

LMZ643-644-241700-
/O.CON.KMKX.SC.Y.0071.000000T0000Z-180924T1700Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
922 AM CDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WINDS: Southeast at 10 to 20 knots.

* WAVES: 3 to 5 feet subsiding to 2 to 4 feet by noon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx
610 
WHUS73 KMKX 241708
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1208 PM CDT Mon Sep 24 2018

...Waves diminishing through the evening...

LMZ643-644-241815-
/O.EXP.KMKX.SC.Y.0071.000000T0000Z-180924T1700Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
1208 PM CDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Persistent southeast winds of 10 to 20 knots will keep waves
elevated in the 2 to 4 foot range through the afternoon. This is
below advisory criteria, so the Small Craft Advisory is no longer
in effect. Small craft should continue to exercise caution.

$$
Cronce

www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 5:48 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 23, 5:48 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
548 PM CDT Sun Sep 23 2018

.UPDATE...

The short term forecast is on track. We'll see more wind above any
shallow inversion that develops tonight, so that should help keep
temps from dropping under these clear skies. Still looking at
increasing clouds on Monday.

&&

.AVIATION(00Z TAFS)...

Look for VFR conditions through most of the TAF period. Moisture
will be surging north on Monday, with MVFR CIGS pushing into the
KENW toward 21z Monday and a few hours later at KMKE/KUES. Those
lower CIGS will reach KMSN Monday evening. Expect a persistent
east to southeast wind during the TAF period.

&&

.PREV DISCUSSION... (Issued 250 PM CDT Sun Sep 23 2018)

DISCUSSION...

Tonight and Monday - Confidence...Medium
Lingering influence of high pressure will dominate for much of
this period. As the southeast trajectories become more established
on Monday it taps into some of the stratus from the Mid Miss Vly
and OH Vly and expands it northward towards the western Lakes. So
an uptick in cloud cover is expected on Monday. The models are
trending drier qpf wise so think the chance for any precip looks
pretty low in the south and east. MOS temps in the upper 60s/low
70s look reasonable.

Monday night through Tuesday night - Confidence...Medium
Broad mid level trough will be approaching and arriving later in
period. In addition a surface/850 front will be approaching and
passing Tuesday night. So there will be an axis of moisture ahead
of the front so expecting best rain chances Tuesday afternoon and
evening as the front moves through. Some CAPE noted in Bufkit
soundings so will retain mention of thunder.

Wednesday - Confidence...Medium
Cold advection briefly takes hold in the wake of the departed
front. the flow turns more westerly later in the day into
Wednesday night as the flow starts to react to another quick
hitting system upstream.

Thursday - Confidence...Medium
Another cold front will sweep through in the afternoon/evening
hours with more shower potential.

Friday through Sunday - Confidence...Low
Looks like the pattern will become increasingly more unsettled as
a couple more systems affect the region.

AVIATION(21Z TAFS)...CU field in far SE WI that moved in off the
lake has dissipated. Influence of departing high pressure will
continue into at least Monday morning with plenty of SKC. Some
moisture increase may result in the advection of some lower
ceilings Monday afternoon and evening.

MARINE...Lingering influence of high pressure keeping winds on
the lighter side, however front dropping into the far northern
reaches of the lake will allow east winds to pick up later today
and into tonight. Southeast winds will increase a bit on Monday
ahead of low pressure.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Davis
Tonight/Monday and Aviation/Marine...Collar
Monday Night through Sunday...Collar
Hazardous weather outlook, Sep 23, 3:06 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
306 PM CDT Sun Sep 23 2018

WIZ046-047-051-052-056>060-062>072-242015-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
306 PM CDT Sun Sep 23 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a moderate swim risk after midnight tonight. Breaking waves
and currents are expected. Stay away from dangerous areas like
piers, breakwalls, and river outlets.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

A moderate swim risk is possible Monday, especially from Milwaukee
north to Sheboygan.

There is a small chance of thunderstorms Tuesday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-242015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
306 PM CDT Sun Sep 23 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a small chance of thunderstorms Tuesday.

Winds may approach Small Craft Advisory levels on Wednesday, with
winds and waves then approaching Small Craft Advisory levels
Thursday and Thursday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
306 PM CDT Sun Sep 23 2018

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a small chance of thunderstorms Monday night and Tuesday.

Collar
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:29 PM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan16 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.